Jump to content
Sign in to follow this  
squirrel

interesting theory perhaps? Drug residues in fatty tissues

Recommended Posts

squirrel

. Research done nearly 50 years ago showed that although drugs get out of the bloodstream quickly, they leave traces behind in the fatty tissues. These drug residues can stay in the fat cells for years and are released little by little into the rest of the body – even though the person stopped taking the drugs. As the drug residues are released, they create physical and mental cravings for the drugs and can even cause full-blown symptoms to come back. With LSD, these are known as ‘flashbacks.’. It also causes the person to be in a continual state of stress.

Edited by Altostrata
clarified topic title

Share this post


Link to post
Share on other sites
Altostrata

I don't believe that's what's happening with antidepressant withdrawal syndrome, squirrel. The stress of withdrawal scrambles our nervous systems.

Share this post


Link to post
Share on other sites
Maybe

The doctor of a friend of mine said that as well. Might be an interesting point, though it would not explain why I, for example, still have waves and windows 22 months out from only 4 pills. The rest of those pills should be long gone, I guess.

Share this post


Link to post
Share on other sites
Altostrata

Sorry, guys, this is another one of those old husband's tales that you might even hear from doctors. Hidden poisoning is a prominent theme in alternative medicine, leading to all kinds of purification rituals.

 

This must make sense to a very ancient part of the human psyche.

 

However, those cleansing rituals are stressful and usually not good for our over-sensitive nervous systems.

 

The point of tapering is steady, gradual reduction, right? Even if there were residue in your tissues, it would have cushioned your withdrawal, not added to it.

 

You're not being poisoned by tiny amounts of drug buried in your body. Withdrawal occurs because of the absence of a drug, not because of its presence.

 

LSD flashbacks are caused by similar destabilization of the nervous system. LSD is a serotonergic, see Adverse Reactions to Psychedelic Drugs A Review of the Literature, Strassman, 1984.

:

 

"...Serotonergic 5-HT systems especially in the mid

brain raphe nuclei, or neurons projecting from those

nuclei have classically been implicated as the primary

source of psychedelics’ effects. They

seem to preferentially inhibit serotonergic cell firing

via binding to cell-body or dendritic 5-HT receptors

and seem to spare postsynaptic receptors, although

this is controversial. As serotonin is primarily an

inhibitory neurotransmitter, inhibition of these cells

by LSD would allow the next neuron in the chain to

be freed from inhibition...."

 

 

Please do not post this kind of speculation without referring to authoritative sources. Google and you shall find.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.